Oregon, 2006Flash Flood in Oregon, June 12, 2006
June 12, 2006 · NWS PDT · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 12, 10:10 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 10:10 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1110 AM PDT MON JUN 12 2006
UPDATED FOR AVIATION DISCUSSION
.SHORT TERM...PERSISTENT SOUTH FLOW ASSOCIATED WITH AN UPPER TROUGH
ALONG THE WEST COAST CONTINUES TO KEEP A MOIST AND UNSTABLE AIR MASS
OVER THE PACNW. A WAVE IMBEDDED WITHIN THE FLOW OVER NORTHERN
CALIFORNIA AND NEVADA WILL MOVE NORTH ACROSS EASTERN OREGON AND
WASHINGTON TODAY AND THIS EVENING. THUS EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER MOST OF THE AREA LATE THIS MORNING
THROUGH THIS EVENING. SHEAR AND UPPER DIFFLUENCE DOES SUPPORT THE
DEVELOPMENT OF SOME ORGANIZED CONVECTIVE CELLS THIS AFTERNOON. THUS
A FEW STORMS COULD BE SEVERE...WITH WIND GUSTS BEING THE MAIN
CONCERN. ALSO BRIEF PERIODS OF HEAVY RAIN CAN BE EXPECTED AT
LOCATIONS WHERE THE CENTERS OF SHOWERS AND THUNDERSTORMS MOVE
OVERHEAD. UPDATES THIS MORNING HAVE BEEN TO SLIGHTLY ALTER COVERAGE
WORDING OF CONVECTION THIS AFTERNOON...AND TO ADD MENTION OF
THUNDERSTORMS FOR A FEW ZONES THIS MORNING. ALSO HAVE NUDGED POPS
UP TO THE MID TO UPPER SCATTERED RANGE. 90
.LONG TERM...PREVIOUS DISCUSSION...AN UPPER LOW PRESSURE SYSTEM
ALONG THE COAST WILL BEGIN TO MOVE INLAND TUESDAY NIGHT AND ON
WEDNESDAY. WITH THIS UPPER LOW PRESSURE SYSTEM IS AN ABUNDANT AMOUNT
OF MOISTURE AND INSTABILITY. 24 HOUR GFS FORECASTED QPF VALUES
ENDING AT 12Z WEDNESDAY ARE OVER AN INCH OF RAIN OVER THE BLUE
MOUNTAINS WITH LESS ELSEWHERE. PRECIP WATER VALUES ARE ALSO VERY
JUICY AND OVER AN INCH OVER MOST OF THE FORECAST AREA. AS THE COLD
POOL ALOFT WITH THE UPPER LOW PRESSURE MOVES INLAND WITH THE LOW
ITSELF IT WILL KEEP THE ATMOSPHERE UNSTABLE THROUGH THE NIGHT
TUESDAY NIGHT RESULTING IN A CONTINUED CHANCE OF SHOWERS AND EVENING
THUNDERSTORMS...WITH MORE NUMEROUS SHOWERS OVER THE NORTHERN BLUE
MOUNTAINS. THEN AS THE UPPER LOW CONTINUES TO SLOWLY MOVE EASTWARD
ON WEDNESDAY SURFACE WESTERLY PRESSURE GRADIENTS WILL INCREASE ALONG
THE CASCADE EAST SLOPES AND ADJACENT VALLEYS RESULTING IN THE FLOW
BECOMING MORE DOWN SLOPE AND DRYER OFF THE CASCADES. THEREFORE THE
COVERAGE OF SHOWERS WILL DECREASE ON WEDNESDAY FROM THE WEST WITH
THE ATMOSPHERE BECOMING MORE STABLE THERE. FOR THE EXTENDED RANGE
FORECAST PERIOD...A WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON
THURSDAY. HOWEVER THIS WILL BE SHORT LIVED AS ANOTHER WEAK WEATHER
SYSTEM MOVES ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THE AMOUNT
OF MOISTURE WITH THAT SYSTEM IS NOT TOO IMPRESSIVE AT THIS TIME...
BUT WILL MENTION A SLIGHT CHANCE OF SHOWERS...MAINLY OVER THE
MOUNTAINS. AFTER THAT A DRY WESTERLY FLOW WILL DEVELOP AND PERSIST
FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES WILL
REMAIN NEAR NORMAL THROUGH THE PERIOD.
.AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24
HOURS. MVFR OR EVEN IFR CONDITIONS MAY BE ENCOUNTERED AT TIMES THIS
AFTERNOON AND EVENING AT ALL TAF SITES AND ON ALL TWEB ROUTES AS
SCATTERED RAIN SHOWERS AND THUNDERSTORMS PRODUCE LOW CEILINGS AND
VISIBILITY IS RESTRICTED BY HEAVY PRECIPITATION. GUSTY SURFACE WINDS
MAY OCCUR AT ALL TAF LOCATIONS DUE TO THE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. MORE RAIN SHOWERS AND THUNDERSTORMS MAY
CREATE SIMILAR CONDITIONS AGAIN LATE TOMORROW MORNING. 83
&&
.HYDROLOGY...PREVIOUS DISCUSSION...THE NACHES RIVER IN YAKIMA COUNTY
CONTINUES TO RUN HIGH. OVER THE NEXT COUPLE OF DAYS THE RIVER...
OVERALL...IS EXPECTED TO CONTINUE FALLING WITH MINOR RISES IN RIVER
LEVELS POSSIBLE DUE TO RUNOFF FROM DAYTIME SNOWMELT AND/OR RAINFALL
RUNOFF. HOWEVER...DESPITE ANY RISES THE RIVER WILL REMAIN BELOW
FLOOD STAGE. PEOPLE ALONG THE NACHES RIVER ARE STILL URGED TO BE
CAUTIOUS OF FAST MOVING WATER AS THE CURRENT COULD BE UNDERESTIMATED
AND IS STILL DANGEROUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 82 57 76 53 / 50 50 30 30
ALW 83 60 77 56 / 50 50 30 30
PSC 85 58 81 54 / 40 50 30 30
YKM 83 57 78 53 / 40 40 30 30
HRI 84 57 79 53 / 40 50 30 30
ELN 83 57 76 53 / 40 50 30 30
RDM 79 49 74 44 / 50 40 30 30
LGD 80 56 73 52 / 40 40 30 60
5J0 83 52 78 47 / 50 40 30 30
DLS 84 58 78 54 / 40 40 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/83
Hazardous weather outlook, Jun 12, 4:35 AM PST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
535 AM PDT MON JUN 12 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-131200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
535 AM PDT MON JUN 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE FLOW ALOFT WILL BE SOUTHERLY OVER THE INTERIOR PACIFIC NORTHWEST
WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST. THIS WILL CAUSE
MOIST AND UNSTABLE AIR TO BE BROUGHT INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF THUNDERSTORMS. THE ATMOSPHERE WILL BECOME
VERY UNSTABLE THIS AFTERNOON. SUFFICIENT VERTICAL WIND SHEAR WILL
ALSO BE PRESENT. THESE CONDITIONS WILL INCREASE THE CHANCES FOR
STRONG THUNDERSTORMS THIS AFTERNOON AND MAY ALLOW SOME THUNDERSTORMS
TO BECOME SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAIN. THE
STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS THE FORECAST AREA IN
A SLIGHT RISK OF WIDESPREAD SEVERE WEATHER FOR TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG THUNDERSTORMS TUESDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON
THUNDERSTORMS WEDNESDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
ON TUESDAY THE FLOW ALOFT WILL AGAIN BE SOUTHERLY OVER THE INTERIOR
PACIFIC NORTHWEST WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST.
THIS WILL BRING MOIST AND UNSTABLE AIR INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF CONVECTION LEADING TO THUNDERSTORMS ON
TUESDAY. SOME THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS...
SMALL HAIL AND HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS TUESDAY
AFTERNOON. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
NORTHEAST OREGON AND SOUTHEAST WASHINGTON IN A SLIGHT RISK OF
WIDESPREAD SEVERE WEATHER IN THE FORECAST AREA FOR TUESDAY.
THE UPPER LOW WILL MOVE INLAND AND ACROSS EASTERN OREGON AND EASTERN
WASHINGTON ON WEDNESDAY. MID LEVEL MOISTURE...DAYTIME SURFACE
HEATING AND A COLD POOL ALOFT WILL CREATE MARGINAL INSTABILITY
WEDNESDAY FOR THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS OVER
CENTRAL OREGON AND THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. THUNDERSTORMS ON WEDNESDAY WILL HAVE LESS INTENSITY AND
COVERAGE. WESTERLY FLOW ALOFT ON THURSDAY THROUGH SUNDAY WILL BRING
A MORE STABLE AIRMASS INTO THE REGION WITH CONDITIONS UNFAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TUESDAY FOR STRONG OR
POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL AND
HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY FOR
THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Jun 12, 1:28 PM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 6 SW BEND 44.00N 121.38W
06/12/2006 M1.00 INCH DESCHUTES OR TRAINED SPOTTER
HAIL COVERING GROUND
&&
SLLocal storm report, Jun 12, 1:33 PM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 N CAMP POLK 44.45N 121.64W
06/12/2006 E0.25 INCH JEFFERSON OR TRAINED SPOTTER
HEAVY RAIN WITH PEA SIZED HAIL
&&
SLFlash Flood, Deschutes
- When
- June 12, 1:40 PM PST to 2:40 PM PST
- Where
- Deschutes County, Bend
- Reported by
- NEWSPAPER
- Coordinates
- 43.915, -121.228 (the zone’s center; the record gives no point)
Major flooding at underpasses in Bend. City crews pumped out several feet of water from underpasses at Greenwood and Franklin Avenues and Third Street. Vehicles were stalled and had to be towed out of flooded underpasses.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526081.